Alert archive / Nevada / High Wind Warnings in 2008
High Wind Warning 15, NWS Las Vegas, NV
NWS Las Vegas, NV issued this high wind warning at Oct 9, 2008, 11:57 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Oct 9, 2008, 5:00 PM PDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 9, 2008, 11:57 AM PDT (18:57 UTC)
- In effect from
- Oct 9, 2008, 5:00 PM PDT
- Expired
- Oct 9, 2008, 8:04 PM PDT
- In force
- 3 hr
- Issued by
- NWS Las Vegas, NV
Counties Esmeralda County, NV, Nye County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 7.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3662 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KVEF 091857 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1157 AM PDT THU OCT 9 2008 .AN APPROACHING STORM SYSTEM WILL BRING AREAS OF GUSTY WEST TO SOUTHWEST WINDS TO THE MOJAVE DESERT THIS AFTERNOON...ALONG WITH THE POSSIBILITY OF STRONG DOWNSLOPE WINDS IN THE LEE OF THE SIERRA. AS THE COLD FRONT MOVES INTO SOUTH CENTRAL NEVADA THIS EVENING AND TONIGHT...A PERIOD OF STRONG NORTH WINDS WILL BE POSSIBLE BEHIND IT. NVZ014-100300- /O.UPG.KVEF.HW.A.0018.081010T0000Z-081010T1200Z/ /O.NEW.KVEF.HW.W.0015.081010T0000Z-081010T1800Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 1157 AM PDT THU OCT 9 2008 ...HIGH WIND WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT FRIDAY FOR ESMERALDA AND CENTRAL NYE COUNTIES. A STRONG COLD FRONT WILL MOVE THROUGH THE WARNING AREA LATE THIS AFTERNOON AND OVERNIGHT. STRONG NORTH WINDS GUSTING TO 60 MPH ARE EXPECTED WITH ISOLATED HIGHER GUSTS. POSSIBLE BEHIND THE FRONT. A HIGH WIND WARNING MEANS THAT A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND...OR GUSTS OF AT LEAST 58 MPH CAN LEAD TO PROPERTY DAMAGE. $$ CAZ523-100300- /O.EXT.KVEF.WI.Y.0041.081009T2000Z-081010T0700Z/ WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FT IRWIN 1157 AM PDT THU OCT 9 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE WESTERN MOJAVE DESERT. AN APPROACHING STORM SYSTEM WILL BRING INCREASING WEST WINDS THIS AFTERNOON. GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE...ESPECIALLY IN AREAS OF FAVORED TERRAIN. TRAVEL MAY BECOME DIFFICULT IN THE BARSTOW AREA DUE TO STRONG WINDS AND BLOWING DUST. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CAZ519-520-100300- /O.CON.KVEF.WI.Y.0041.081009T1900Z-081010T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE 1157 AM PDT THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE EASTERN SIERRA SLOPES AND THE OWENS VALLEY. AN APPROACHING STORM SYSTEM WILL BRING INCREASING WEST WINDS OVER THE SIERRA CREST THIS AFTERNOON AND EVENING. CONDITIONS WILL BE FAVORABLE FOR DOWNSLOPE WINDS TO DEVELOP OVER THE EASTERN SIERRA SLOPES...AND POSSIBLY REACH THE OWENS VALLEY FLOOR. LOCAL WEST WINDS GUSTING 40 TO 50 MPH WILL BE POSSIBLE ON THE VALLEY FLOOR... AND GUSTS UP TO 60 MPH WILL BE POSSIBLE ON THE SIERRA SLOPES ABOVE 5000 FEET. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS... ESPECIALLY WHEN DRIVING ALONG NORTH SOUTH ROADS SUCH AS HIGHWAY 395. $$ AZZ001-003-100200- /O.CON.KVEF.WI.Y.0041.081009T1900Z-081010T0200Z/ NORTHWEST PLATEAU-NORTHWEST DESERTS- INCLUDING THE CITIES OF...COLORADO CITY... PIPE SPRING NATIONAL MONUMENT...TUWEEP...MT TRUMBULL... WESTERN GRAND CANYON...KINGMAN...GOLDEN VALLEY... HUALAPAI RESERVATION...DOLAN SPRINGS...VALENTINE...WIKIEUP 1157 AM MST THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING FOR THE NORTHWEST PLATEAU AND THE NORTHWEST DESERTS. AN APPROACHING STORM SYSTEM WILL BRING INCREASING SOUTHWEST WINDS THIS AFTERNOON. GUSTS OF 40 TO 50 MPH WILL BE POSSIBLE...WHICH COULD RAISE AREAS OF BLOWING DUST AND MAKE TRAVEL DIFFICULT. A WIND ADVISORY MEANS THAT WINDS OF 30 TO 39 MPH AND...OR WIND GUSTS OF 40 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KVEF 100304 NPWVEF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 804 PM PDT THU OCT 9 2008 .A LARGE UPPER LOW AND ASSOCIATED COLD FRONT WILL MOVE INTO THE GREAT BASIN FRIDAY AND SATURDAY. GUSTY WEST TO SOUTHWEST WINDS CONTINUE IN ADVANCE OF THE FRONT OVER MUCH OF THE MOJAVE DESERT AND ALONG THE LEE SLOPES OF THE SIERRA. THE PRESSURE GRADIENT HAS RELAXED SOMEWHAT ACROSS CENTRAL NEVADA. AS A RESULT...WARNING LEVEL WINDS ARE NO LONGER EXPECTED. STRONG NORTHERLY WINDS WILL INCREASE AGAIN FRIDAY FROM THE OWENS VALLEY ACROSS PARTS OF SOUTHERN NEVADA AS THE COLD FRONT MOVES THROUGH THOSE AREAS. NVZ014-100415- /O.CAN.KVEF.HW.W.0015.000000T0000Z-081010T1800Z/ ESMERALDA AND CENTRAL NYE COUNTY- INCLUDING THE CITIES OF...BEATTY...GOLDFIELD...SILVER PEAK...DYER 804 PM PDT THU OCT 9 2008 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE HIGH WIND WARNING. THE PRESSURE GRADIENT HAS RELAXED SOMEWHAT ACROSS CENTRAL NEVADA. AS A RESULT...WARNING LEVEL WINDS ARE NO LONGER EXPECTED. A SIMILAR THREAT MAY DEVELOP FRIDAY AFTERNOON AS STRONG NORTHERLY WINDS INCREASE WITH FRONTAL PASSAGE. IF THIS CONDITION STILL LOOKS LIKELY AFTER FURTHER ANALYSIS...A NEW HIGH WIND WATCH MAY BE ISSUED OVERNIGHT FOR THIS AREA...VALID FRIDAY AFTERNOON AND EVENING. $$ CAZ519-520-523-100700- /O.CON.KVEF.WI.Y.0041.000000T0000Z-081010T0700Z/ EASTERN SIERRA SLOPES-OWENS VALLEY-WESTERN MOJAVE DESERT- INCLUDING THE CITIES OF...ASPENDELL...MT WHITNEY...BISHOP... INDEPENDENCE...LONE PINE...BARSTOW...DAGGETT...FT IRWIN 804 PM PDT THU OCT 9 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT FOR THE EASTERN SIERRA SLOPES AND WESTERN MOJAVE DESERT UNTIL MIDNIGHT PDT TONIGHT. STRONG WEST WINDS WILL CONTINUE TONIGHT OVER THE EASTERN SIERRA SLOPES AND PARTS OF THE WESTERN MOJAVE DESERT. GUSTS ARE EXPECTED TO RANGE FROM 40 TO 50 MPH ACROSS THE HIGH DESERT...AND AS HIGH AS 60 MPH IN THE SIERRA. DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS ESPECIALLY WHEN DRIVING ALONG NORTH-SOUTH ROADS SUCH AS HIGHWAY 395. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this high wind warning went out at Oct 9, 10:00 AM PDT, 1 hour 57 minutes earlier.
Area forecast discussion, Oct 9, 10:00 AM PDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PDT THU OCT 9 2008
.SYNOPSIS...A MAJOR CHANGE IN THE WEATHER WILL BEGIN TODAY AND
CONTINUE INTO THE WEEKEND. A STRONG LOW PRESSURE SYSTEM WILL DIVE
OUT OF WESTERN CANADA INTO SOUTHERN NEVADA...BRINGING AN INCREASE IN
WINDS...MUCH COLDER TEMPERATURES...AND CHANCES FOR VALLEY RAIN AND
MOUNTAIN SNOW. A DRYING AND WARMING TREND IS EXPECTED EARLY NEXT
WEEK.
&&
.UPDATE...CURRENT NEAR TERM FORECAST LOOKING GOOD AND NO UPDATES
PLANNED AT THIS POINT. THE UPPER TROUGH IS APPROACHING AS EXPECTED
WITH THE LEADING SHORTWAVE MOVING INTO NORTHERN CALIFORNIA/NEVADA
ATTM. THE LOW CENTER CURRENTLY OVER THE WESTERN CANADIAN COAST WILL
DIG SOUTH OVER THE NEXT COUPLE OF DAYS AND BEGIN IMPACTING THE CWA.
PLAN ON UPDATING THE HIGH WIND WATCH FOR NV ZONE 14 TO A HIGH WIND
WARNING FOR TONIGHT BASED ON THE LATEST MODEL MSLP FORECAST AND
700MB TEMP PACKING. BY THE TIME THE LOW MOVES OVER SOUTHERN
NEVADA...HEIGHT ANOMALIES ARE 4 STANDARD DEVIATIONS BELOW NORMAL.
THE BOTTOM LINE IS THAT STRONG WIND...COLDER TEMPERATURES AND
SHOWERS ARE HEADED FOR THE SOUTHERN GREAT BASIN AND MOJAVE DESERT.
&&
.FIRE WEATHER...ARIZONA FIRE ZONE 102 WILL EXPERIENCE STRONG
SOUTHWEST WINDS THIS AFTERNOON AND EVENING WITH FAIRLY WIDESPREAD
GUSTS IN THE 30 TO 40 MPH RANGE EXPECTED. HUMIDITY LEVELS SHOULD BE
SIMILAR TO YESTERDAY...BOTTOMING OUT AROUND 12-15 PERCENT. HOWEVER
DUE TO RAINFALL AMOUNTS THAT MOHAVE COUNTY EXPERIENCED LAST
WEEKEND...FUEL CONDITIONS DO NOT WARRANT ISSUING ANY WATCH/WARNING
PRODUCTS AT THIS TIME.
&&
.AVIATION...FOR MCCARRAN...SOUTHWEST WINDS 15-25KTS WILL CONTINUE
THROUGH AT LEAST 04Z THIS EVENING. WINDS MAY SUBSIDE SLIGHTLY
OVERNIGHT...BUT ARE STILL EXPECTED TO REMAIN AROUND 10-18KTS.
SOUTHWEST WINDS WILL ONCE AGAIN INCREASE AFTER 20Z FRIDAY AS A
STRONG COLD FRONT APPROACHES THE AREA. WINDS 16-26KTS WITH GUSTS
OVER 30KTS WILL BE LIKELY. APPROACHING 35KTS. THERE IS ALSO THE
POTENTIAL FOR BRIEF RAIN SHOWERS WITH THE FRONT FRIDAY EVENING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...SOUTHWEST WINDS 12-22KTS WITH OCCASIONAL GUSTS OVER
30KTS WILL DEVELOP AFTER 20Z AND CONTINUE THROUGH THE REMAINDER OF
THE AFTERNOON. STRONGER WINDS WILL DEVELOP OVERNIGHT AND FRIDAY
ACROSS ESMERALDA...INYO...NORTHERN NYE AND LINCOLN COUNTIES AS A
STRONG COLD FRONT APPROACHES THE AREA. THE BEST CHANCES OF SHOWERS
ARE EXPECTED TO BE OVER ESMERALDA...NORTHERN NYE AND LINCOLN
COUNTIES FRIDAY AFTERNOON WHERE SNOW LEVELS ARE FORECAST TO LOWER TO
AROUND 5500 FEET.
&&
.PREVIOUS DISCUSSION...409 AM PDT...
.SHORT TERM...SATELLITE SHOWS FLOW BEGINNING TO BUCKLE TO OUR NORTH
AS THE LONG ANTICIPATED DEEP TROUGH BEGINS TO TAKE SHAPE. THIS WILL
BE A VERY COMPLICATED SITUATION SO WILL JUST HIT THE HIGH POINTS
HERE. INCREASING WEST TO SOUTHWEST WINDS ARE EXPECTED OVER THE
MOJAVE DESERT TODAY...AND ISSUED WIND ADVISORIES FOR PORTIONS OF
MOHAVE AND SAN BERNARDINO COUNTIES. DOWNSLOPE WINDS IN THE LEE OF
THE SIERRA ARE ALSO A POSSIBILITY THIS AFTERNOON AND EVENING...SO
ISSUED A WIND ADVISORY FOR THE EASTERN SIERRA SLOPES AND THE OWENS
VALLEY. AS THE COLD FRONT REACHES OUR NORTHWEST CWFA THIS
EVENING...VERY TIGHT PRESSURE AND TEMPERATURE GRADIENTS BEHIND IT
SUGGEST THE POSSIBILITY OF HIGH WINDS...BUT A LACK OF UPPER SUPPORT
SUGGESTS THE WINDS WILL BE SHORT LIVED. ISSUED A HIGH WIND WATCH FOR
ESMERALDA AND CENTRAL NYE COUNTIES FOR TONIGHT...AND WILL LET THE
DAY SHIFT SEE ONE MORE MODEL RUN BEFORE DECIDING BETWEEN ADVISORY
AND WARNING. STRONG FRONTS LIKE THIS ARE NOTORIOUS FOR PRODUCING
WINDS MUCH STRONGER THAN EXPECTED IN THAT AREA. HOW FAR SOUTH THE
STRONG POSTFRONTAL WINDS EVENTUALLY MAKE IT IS VERY UNCERTAIN AT
THIS TIME...AS THIS STORM SYSTEM SEEMS TO HAVE SEVERAL DISTINCT
SURGES OF WIND AND COLDER AIR. THE LOW CENTER WILL DIG DOWN OVER
NEVADA TOMORROW INTO SATURDAY...SENDING TEMPERATURES CRASHING 20-30
DEGREES FROM TODAY TO SATURDAY. PRECIPITATION CHANCES WILL INCREASE
TOMORROW AND SATURDAY...ESPECIALLY OVER THE SOUTHERN GREAT BASIN.
SNOW LEVELS WILL FALL TO MOST VALLEY FLOORS OVER THE SOUTHERN GREAT
BASIN FRIDAY NIGHT AND SATURDAY.
.LONG TERM...SUNDAY MORNING THROUGH WEDNESDAY...DECENT MODEL
AGREEMENT CONTINUES. AS LOW BEGINS TO EJECT TO THE NORTHEAST SUNDAY
WE WILL STILL SEE TEMPERATURES 11-14 DEGREES BELOW NORMAL. NORTH TO
NORTHEAST FLOW BEHIND THE LOW WILL TEMPER ANY QUICK TEMPERATURE
REBOUND SUNDAY...HOWEVER AFTER SUNDAY EACH DAY WILL SEE INCREASES AS
HIGH PRESSURE BUILDS IN FROM THE EAST PACIFIC. BY THE END OF THE
EXTENDED THE AREA WILL BE NEAR NORMAL FOR TEMPERATURES. ONE THING TO
WATCH FOR WILL BE WINDS IN THE COLORADO RIVER VALLEY MONDAY. MODELS
SHOW SURFACE HIGH MOVING SOUTH INTO NEVADA THEN AND THE MSLP
GRADIENT TIGHTENS IN SOUTHERN NEVADA. THIS IS RATHER TYPICAL AFTER
FRONTAL PASSAGES. FOR NOW THINKING IS THERE IS A POTENTIAL FOR A
LAKE WIND ADVISORY AND NOTHING STRONGER.
&&
.FIRE WEATHER...STRONG WIND AND LOW HUMIDITY WILL COMBINE TO CREATE
CRITICAL FIRE WEATHER CONDITIONS IN CA228 THIS AFTERNOON AND
EVENING...SO ISSUED RED FLAG WARNING THERE. CA226 IS TRICKIER.
HUMIDITIES ARE ALREADY LOW AND WILL REMAIN SO...BUT STRONG WINDS
WILL BE SPOTTY IN NATURE AS A DOWNSLOPE WIND EVENT SETS UP IN THE
LEE OF THE SIERRA. DECIDED TO ISSUE A WARNING THERE AS WELL SINCE A
WIND ADVISORY IS IN EFFECT FOR THE SAME REASON AND HUMIDITIES ARE
LOW AS WELL.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...HIGH WIND WATCH ZONE 14 FROM LATE THIS AFTERNOON THROUGH EARLY
FRIDAY MORNING.
AZ...WIND ADVISORY ZONES 1 AND 3 TODAY FROM NOON THROUGH 7 PM MST.
CA...WIND ADVISORY ZONES 519 AND 520 TODAY FROM NOON THROUGH
MIDNIGHT PDT.
WIND ADVISORY ZONE 523 TODAY FROM 1 PM THROUGH 9 PM PDT.
RED FLAG WARNING FIRE ZONES 226 AND 228 TODAY FROM NOON THROUGH
MIDNIGHT PDT.
&&
SALMEN/GORELOW/MORGAN/JACQUES
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Oct 9, 4:19 AM PDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 419 AM PDT THU OCT 9 2008 AZZ001>003-036-CAZ519>527-NVZ014>022-100700- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 419 AM PDT THU OCT 9 2008 /419 AM MST THU OCT 9 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT AN APPROACHING STORM SYSTEM WILL BRING INCREASING WEST TO SOUTHWEST WINDS OVER THE MOJAVE DESERT TODAY. WIND ADVISORIES HAVE BEEN ISSUED FOR PORTIONS OF MOHAVE AND SAN BERNARDINO COUNTIES. IN ADDITION...A DOWNSLOPE WIND EVENT IS POSSIBLE IN THE LEE OF THE SIERRA...AND WIND ADVISORIES HAVE ALSO BEEN ISSUED FOR THE EASTERN SLOPES AND THE OWENS VALLEY. THE STRONG WINDS IN THESE AREAS WILL COMBINE WITH LOW RELATIVE HUMIDITY TO CREATE CRITICAL FIRE WEATHER CONDITIONS...AND RED FLAG WARNINGS HAVE ALSO BEEN ISSUED FOR THESE AREAS. AS THE ASSOCIATED COLD FRONT MOVES THROUGH THE SOUTHERN GREAT BASIN THIS EVENING AND TONIGHT...A PERIOD OF STRONG NORTH WINDS IS POSSIBLE BEHIND IT. A HIGH WIND WATCH HAS BEEN ISSUED FOR ESMERALDA AND CENTRAL NYE COUNTIES FOR LATE THIS AFTERNOON THROUGH EARLY FRIDAY MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE STRONG STORM SYSTEM WILL CONTINUE TO AFFECT MUCH OF THE AREA THROUGH THE WEEKEND. GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED OVER THE MOJAVE DESERT AGAIN ON FRIDAY...AND STRONG NORTH WINDS WILL BE POSSIBLE OVER THE WEEKEND BEHIND THE COLD FRONT. GUSTY NORTH WINDS COULD EVEN PERSIST DOWN THE COLORADO RIVER INTO MONDAY. MUCH COLDER TEMPERATURES CAN BE EXPECTED OVER THE WEEKEND...WITH HIGH TEMPERATURES FALLING 20-30 DEGREES FROM THURSDAY TO SATURDAY. PRECIPITATION CHANCES WILL BE ON THE INCREASE IN THE SOUTHERN GREAT BASIN FRIDAY AND SATURDAY...WITH SNOW LEVELS FALLING TO MOST VALLEY FLOORS FRIDAY NIGHT AND SATURDAY. A DRYING AND WARMING TREND WILL BEGIN MONDAY AND CONTINUE THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... FORMAL SPOTTER ACTIVATION IS NOT LIKELY TODAY...HOWEVER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO STANDARD OPERATING PROCEDURES. MORGAN
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 9, 3:22 AM PDT | High Wind Watch | VEF | Esmeralda, Nye | 9 hr |
Nearby
High Wind Warnings in Nevada, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.